Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 19, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 7, 2005, 10:02 AM CDT for Buffalo County, Trempealeau County, Wisconsin; Winona County, Minnesota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 10:02 AM CDT (15:02 UTC)
- Expired
- Jun 7, 2005, 11:01 AM CDT
- In force
- 59 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Winona County, MN, Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 61 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 071503
SVRARX
MNC169-WIC011-121-071600-
/O.NEW.KARX.SV.W.0019.050607T1502Z-050607T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1002 AM CDT TUE JUN 7 2005
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINONA COUNTY IN SOUTHEAST MINNESOTA
BUFFALO COUNTY IN WEST CENTRAL WISCONSIN
TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN
* UNTIL 1100 AM CDT
* AT 1002 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING LARGE HAIL EXTENDING FROM 6 MILES
SOUTHEAST OF MONDOVI TO 17 MILES NORTHEAST OF PRESTON. THE SEVERE
THUNDERSTORMS WERE MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
FOUNTAIN CITY AND GOODVIEW AROUND 1010 AM CDT...
WILSON AND WINONA AROUND 1015 AM CDT...
ARCADIA AND INDEPENDENCE AROUND 1020 AM CDT...
OSSEO AND PLEASANTVILLE AROUND 1025 AM CDT...
PIGEON FALLS AND HIGHWAY 95 AND COUNTY D AROUND 1030 AM CDT.
THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING QUARTER SIZE
HAIL. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. ALL
MARINERS SHOULD MOVE ASHORE OR SEEK A SAFE HARBOR UNTIL THE STORMS
PASS.
LAT...LON 4459 9159 4431 9182 4385 9209 4385 9156
4429 9117 4459 9117
$$
SHEA9 follow-up statements
000
WWUS53 KARX 071512
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1012 AM CDT TUE JUN 7 2005
MNC169-WIC011-121-071600-
/O.CON.KARX.SV.W.0019.000000T0000Z-050607T1600Z/
BUFFALO WI-TREMPEALEAU WI-WINONA MN-
1012 AM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR TREMPEALEAU...BUFFALO AND WINONA COUNTIES...
WEATHER SPOTTERS REPORTED HALF INCH HAIL IN ALMA WISCONSIN AT 10 AM.
AT 1010 AM...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DIME TO QUARTER SIZE HAIL EXTENDING
FROM 8 MILES EAST OF MONDOVI TO 17 MILES NORTHEAST OF PRESTON. THE
SEVERE STORMS WERE MOVING EAST AT 40 MPH. THESE STORMS WERE
BETWEEN LA CROSSE...ROCHESTER AND EAU CLAIRE.
THE SEVERE THUNDERSTORMS WILL BE NEAR...HART AND STRUM AROUND 1020
AM...ARCADIA AND INDEPENDENCE AROUND 1025 AM...MARSHLAND AND OSSEO
AROUND 1030 AM...PLEASANTVILLE AND RIDGEWAY AROUND 1035 AM...
HIGHWAY 95 AND COUNTY D AND PERROT STATE PARK AROUND 1040 AM.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4459 9159 4431 9182 4385 9209 4385 9156
4429 9117 4459 9117
$$
SHEA000
WWUS53 KARX 071516
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1016 AM CDT TUE JUN 7 2005
MNC169-WIC011-121-071600-
/O.CON.KARX.SV.W.0019.000000T0000Z-050607T1600Z/
BUFFALO WI-TREMPEALEAU WI-WINONA MN-
1016 AM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR TREMPEALEAU...BUFFALO AND WINONA COUNTIES...
HAIL UP TO THREE QUARTERS OF AN INCH WAS REPORTED IN WAUMANDEE
AT 1015 AM...IN CENTRAL BUFFALO COUNTY.
THESE STORMS WILL AFFECT EASTERN AND SOUTHERN BUFFALO COUNTY...
AS WELL AS WINONA...MINNESOTA CITY AND CENTERVILLE THROUGH 11 AM.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4459 9159 4431 9182 4385 9209 4385 9156
4429 9117 4459 9117
$$
SHEA000
WWUS53 KARX 071521
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1020 AM CDT TUE JUN 7 2005
MNC169-WIC011-121-071600-
/O.CON.KARX.SV.W.0019.000000T0000Z-050607T1600Z/
BUFFALO WI-TREMPEALEAU WI-WINONA MN-
1020 AM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR TREMPEALEAU...BUFFALO AND WINONA COUNTIES...
LARGE HAIL IS LIKELY THROUGH 1030 AM IN RURAL AREAS SOUTH OF ELEVA
AND STRUM IN NORTHERN TREMPEALEAU COUNTY...AS WELL AS AREAS BETWEEN
FOUNTAIN CITY AND WAUMANDEE IN BUFFALO COUNTY.
HAIL UP TO 1 INCH IN DIAMETER IS LIKELY.
STAY AWAY FROM WINDOWS. MOVE INDOORS WHEN STORMS PASS.
LAT...LON 4459 9159 4431 9182 4385 9209 4385 9156
4429 9117 4459 9117
$$
SHEA000
WWUS53 KARX 071528
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1028 AM CDT TUE JUN 7 2005
MNC169-WIC011-121-071600-
/O.CON.KARX.SV.W.0019.000000T0000Z-050607T1600Z/
BUFFALO WI-TREMPEALEAU WI-WINONA MN-
1028 AM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR TREMPEALEAU...BUFFALO AND WINONA COUNTIES...
AT 1025 AM...A SEVERE THUNDERSTORM WITH LARGE HAIL WAS APPROACHING
STRUM WISCONSIN IN NORTHERN TREMPEALEAU COUNTY. HAIL UP TO 1 INCH IS
LIKELY IN AND JUST SOUTH OF STRUM.
THE COMMUNITIES OF ARCADIA...INDEPENDENCE...FOUNTAIN CITY AND WINONA
MAY STILL EXPERIENCE LARGE HAIL THROUGH 1045 AM. OSSEO...WHITEHALL
AND GALESVILLE MAY GET SEVERE WEATHER BY 1100 AM.
SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. ALL
MARINERS SHOULD MOVE ASHORE OR SEEK A SAFE HARBOR UNTIL THE STORMS
PASS.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4459 9159 4431 9169 4385 9209 4385 9156
4429 9117 4459 9117
$$
SHEA000
WWUS53 KARX 071537
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1037 AM CDT TUE JUN 7 2005
MNC169-WIC011-121-071600-
/O.CON.KARX.SV.W.0019.000000T0000Z-050607T1600Z/
BUFFALO WI-TREMPEALEAU WI-WINONA MN-
1037 AM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR TREMPEALEAU...BUFFALO AND WINONA COUNTIES...
AT 1035 AM...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDESTORMS
FROM 25 MILES SOUTHEAST OF EAU CLAIRE WISCONSIN THROUGH TREMPEALEAU
COUNTY TO NEAR WINONA MINNESOTA. SOME OF THESE STORMS ARE LIKELY
PRODUCING HAIL UP TO 1 INCH IN DIAMETER.
THE COMMUNITIES OF OSSEO...PIGEON FALLS...INDEPENDENCE AND ARCADIA
CAN EXPECT THESE STORMS AROUND 1045 AM. STORMS OVER BUFFALO AND
WINONA COUNTIES HAVE WEAKENED BUT MAY STILL DROP SOME HAIL BEFORE
LEAVING THE COUNTY.
SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. ALL
MARINERS SHOULD MOVE ASHORE OR SEEK A SAFE HARBOR UNTIL THE STORMS
PASS.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4459 9159 4431 9169 4385 9209 4385 9156
4429 9117 4459 9117
$$
SHEA000
WWUS53 KARX 071539
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1039 AM CDT TUE JUN 7 2005
MNC169-WIC011-121-071600-
/O.CON.KARX.SV.W.0019.000000T0000Z-050607T1600Z/
BUFFALO WI-TREMPEALEAU WI-WINONA MN-
1039 AM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR TREMPEALEAU...BUFFALO AND WINONA COUNTIES...
PEA SIZE HAIL WAS REPORTED IN WINONA MINNESOTA AROUND 1035 AM.
STORMS HAVE WEAKENED IN WINONA COUNTY AND WERE MOVING OUT OF BUFFALO
COUNTY WISCONSIN.
THE COMMUNITIES OF OSSEO...PIGEON FALLS...INDEPENDENCE AND ARCADIA
CAN EXPECT THESE STORMS AROUND 1045 AM. STORMS OVER BUFFALO AND
WINONA COUNTIES HAVE WEAKENED BUT MAY STILL DROP SOME HAIL BEFORE
LEAVING THE COUNTY.
SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. ALL
MARINERS SHOULD MOVE ASHORE OR SEEK A SAFE HARBOR UNTIL THE STORMS
PASS.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4459 9159 4431 9169 4385 9209 4385 9156
4429 9117 4459 9117
$$
SHEA000
WWUS53 KARX 071542
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1041 AM CDT TUE JUN 7 2005
MNC169-WIC011-121-071600-
/O.CON.KARX.SV.W.0019.000000T0000Z-050607T1600Z/
BUFFALO WI-TREMPEALEAU WI-WINONA MN-
1041 AM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR TREMPEALEAU...BUFFALO AND WINONA COUNTIES...
HAIL UP TO HALF INCH IN DIAMETER WAS REPORTED BY THE ARCADIA POLICE
DEPARTMENT IN ARCADIA WISCONSIN.
THE COMMUNITIES OF OSSEO...PIGEON FALLS...INDEPENDENCE AND ARCADIA
CAN EXPECT THESE STORMS AROUND 1045 AM. STORMS OVER BUFFALO AND
WINONA COUNTIES HAVE WEAKENED BUT MAY STILL DROP SOME HAIL BEFORE
LEAVING THE COUNTY.
SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. ALL
MARINERS SHOULD MOVE ASHORE OR SEEK A SAFE HARBOR UNTIL THE STORMS
PASS.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4459 9159 4431 9169 4385 9209 4385 9156
4429 9117 4459 9117
$$
SHEA000
WWUS53 KARX 071556
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1055 AM CDT TUE JUN 7 2005
MNC169-WIC011-121-071610-
/O.CON.KARX.SV.W.0019.000000T0000Z-050607T1600Z/
BUFFALO WI-TREMPEALEAU WI-WINONA MN-
1055 AM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR TREMPEALEAU...BUFFALO AND WINONA COUNTIES...
A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES FROM 30 MILES
SOUTHEAST OF EAU CLAIRE WISCONSIN TO JUST SOUTHEAST OF WINONA
MINNESOTA. THE STRONGEST STORMS WERE NEAR OSSEO...WHITEHALL
AND BETWEEN ARCADIA AND GALESVILLE IN TREMPEALEAU COUNTY.
LARGE HAIL IS STILL POSSIBLE WITH SOME OF THESE STRONGER STORMS
BUT THE WARNING WILL LIKELY BE ALLOWED TO EXPIRE AT 11 AM.
SEVERE WEATHER IS NO LONGER EXPECTED IN WINONA OR BUFFALO COUNTIES.
LAT...LON 4459 9131 4425 9151 4385 9209 4385 9156
4429 9117 4459 9117
$$
SHEA000
WWUS53 KARX 071601
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 AM CDT TUE JUN 7 2005
MNC169-WIC011-121-071610-
/O.EXP.KARX.SV.W.0019.000000T0000Z-050607T1600Z/
BUFFALO WI-TREMPEALEAU WI-WINONA MN-
1100 AM CDT TUE JUN 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR TREMPEALEAU...BUFFALO AND
WINONA COUNTIES HAS EXPIRED...
THUNDERSTORMS HAVE WEAKENED OR MOVED OUT OF BUFFALO COUNTY WISCONSIN
AND WINONA COUNTY MINNESOTA.
SMALL HAIL WAS REPORTED IN BLAIR...IN TREMPEALEAU COUNTY. STORMS
THERE HAVE WEAKENED A LITTLE COMPARED TO EARLIER SO THE WARNING WILL
BE ALLOWED TO EXPIRE FOR NOW. IF STORMS BUILD BACK UP...A NEW
WARNING MAY BE ISSUED.
LAT...LON 4459 9131 4425 9151 4385 9209 4385 9156
4429 9117 4459 9117
$$
SHEAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:00 AM CDT, 7 hours 2 minutes earlier.
Area forecast discussion, Jun 7, 3:00 AM CDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 300 AM CDT TUE JUN 7 2005 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT MAIN FORECAST FOCUS IS ON THE PCPN CHANCES...ALONG WITH THE POTENTIAL FOR SEVERE WEATHER AND/OR HEAVY RAIN. GFS/NAM SOLUTIONS IN GENERAL AGREEMENT WITH THE OVERALL PATTERN FOR THE NEXT COUPLE DAYS...WITH A 500 MB RIDGE AXIS SHIFTING EAST...WITH VARIOUS SHORTWAVES THEN MOVING THROUGH THE NOW SOUTHWEST FLOW ACROSS THE REGION. A WEST TO EAST RUNNING WARM FRONT...FROM A LOW OVER THE NORTHERN PLAINS...HOLDS NEARLY STATIONARY FOR TODAY INTO WEDNESDAY...BISECTING WI. THEN...BY WED NIGHT...BOTH THE NAM AND GFS MOVE THE MAIN SURFACE LOW NORTH IN SOUTHERN CANADA...SHIFTING A COLD FRONT INTO THE UPPER MISSISSIPPI RIVER VALLEY. SOME DIFFERENCES WITH THE SMALLER SHORTWAVES IN THE UPPER LEVEL FLOW...BUT GENERALLY CLOSE...EVEN IN THE QPF...WITH THE GFS/NAM. HOWEVER...AFTER 00Z THU...THE NAM WANTS TO SHIFT THAT SFC BOUNDARY FARTHER SOUTH...AND THEREFORE THE ACCOMPANYING PCPN CHANCES. A STRONGER SFC LOW JUST NORTH OF ND IN THE NAM MIGHT HAVE SOMETHING TO DO WITH DIFFERENCE. BOTH MODELS HAVE BEEN CONSISTENT WITHIN THEMSELVES CONCERNING THE MOVEMENT OF THIS BOUNDARY FOR THE PAST SEVERAL RUNS. THE UKMET HAS A SIMILAR STRENGTH AND POSITIONING TO THE SFC LOW JUST NORTH OF ND...BUT ITS SURFACE BOUNDARY IS CLOSER TO THE GFS...AS IS ITS PCPN. RATHER MURKY...AND CONFIDENCE NOT HIGH IN EITHER SOLUTION. HOWEVER...FEEL THE NAM IS A BIT FAST WITH MOVING THIS FRONT THROUGH...AND WILL SIDE WITH THE GFS/UKMET POSITIONING FOR NOW. SO...A RATHER ACTIVE BUT MESSY WEATHER PATTERN TO DEAL WITH FOR THE NEXT FEW DAYS...WITH A LOT OF DIFFERENT WEATHER FEATURES COMING INTO PLAY. ONGOING PCPN OVER THE NORTHERN PLAINS BEING FUELED BY THE LOW LEVEL JET AND STRONG 850 MOISTURE TRANSPORT. CORFIDI VECTORS WOULD TRACK THIS COMPLEX EAST SOUTHEAST TODAY...ALONG THE WARM FRONT. THIS WOULD SLIDE THE PCPN ACROSS THE NORTHERN 1/2 OF THE FORECAST LATER THIS AFTERNOON. STRONG INSTABILITY ACROSS THE AREA...WITH SBCAPES IN EXCESS OF 3000-4000 J/KG...AND 0-3 KM SHEAR NEAR 30 KTS ALONG AND NORTH OF THE WARM FRONT...WILL AID THE CONVECTION EITHER CONTINUING OR IN INITIATION MORE AS IT APPROACHES. AN MCV GENERATED FROM THIS COMPLEX WILL ALSO BE A BIG FACTOR IN FURTHERING THE CONVECTIVE POSSIBILITIES...AS IT SPINS ACROSS NORTHERN WI THIS AFTERNOON. SOUTH OF THE FRONT...THE STRONG INSTABILITY WILL BE IN PLACE...WITH LITTLE CIN INDICATED TO INHIBIT CONVECTION. NO DISCERNIBLE KICKER FOR INITIATION INDICATED VIA THE NAM OR GFS...BUT CONVECTIVE TEMPS OF AROUND 90 ARE PROGGED VIA FORECAST SOUNDINGS...AND THESE TEMPERATURES SHOULD BE REACHED. SO SOME SPONTANEOUS CONVECTION CANNOT BE RULED OUT...AND ANY WEAK BOUNDARY WOULD CERTAINLY PROVIDE A FOCUS FOR SHOWERS/STORM DEVELOPMENT. SO...FEEL THE BEST PCPN CHANCES WILL LIE ACROSS THE NORTHERN 1/2 OF THE FORECAST AREA TODAY...BUT CAN/T RULE OUT SOME DEVELOPMENT TO THE SOUTH. TONIGHT...ANOTHER 500 MB SHORTWAVE WILL SWING THROUGH THE UPPER LEVEL FLOW INTO THE NORTHERN PLAINS...AND HELP SPAWN ANOTHER THUNDERSTORM COMPLEX IN THAT AREA TONIGHT. A 50 KT LOW LEVEL JET AND VERY STRONG MOISTURE TRANSPORT IS EXPECTED TO BE EAST OF THAT...NOSING NORTH OF THE SFC WARM FRONT INTO WESTERN MN BY 06Z. SHOWERS AND STORMS SHOULD BLOSSOM IN THIS AREA TONIGHT AS A RESULT. FURTHER...STRONG ISENTROPIC LIFT ON THE 305:315 K SURFACES WILL AID THE PCPN PRODUCTION. SFC PW/S ARE EXPECTED TO BE IN THE 1.75 INCH RANGE IN THIS AREA...POINTING TO SOME HEAVY RAIN POSSIBILITIES. THE EXPECTED WEST-EAST MOVEMENT OF ANY STORMS THAT DO DEVELOP WOULD FURTHER SUPPORT THIS. THE BEST CHANCES LOOK TO BE ACROSS THE NORTHERN 1/3 OF THE FORECAST AREA. ON TO WEDNESDAY...THE COLD FRONT ASSOCIATED WITH THE LOW IS SLATED TO SLIP OVER THE UPPER MISSISSIPPI RIVER VALLEY...BECOMING THE MAIN FOCUS FOR FURTHER CONVECTION. AGAIN...INSTABILITY IS STRONG ALONG AND AHEAD OF THIS...ALTHOUGH THE BEST WIND SHEAR WILL BE OFF TO THE NORTH AND WEST OF THE LOCAL AREA. STILL A GOOD FETCH OF GULF MOISTURE INTO THE BOUNDARY...SO MORE SHOWERS AND THUNDERSTORMS SHOULD DEVELOP. THURSDAY? MUCH OF THE SAME AS WEDNESDAY...AS FRONTAL BOUNDARY LOOKS TO WAVER NORTHEAST TO SOUTHWEST ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. FAVORABLE INSTABILITY WILL AGAIN ENHANCE THE PCPN CHANCES. AS FOR SEVERE WEATHER...BELIEVE THERE WILL BE A GOOD SHOT FOR SEVERE WEATHER OVER THE NEXT COUPLE DAYS SOMEWHERE ACROSS THE LOCAL AREA. AS TO WHEN AND WHERE...THE MESSY WEATHER PATTERN DOESN/T LEND TO PINPOINTING PLACEMENT AND TIMING. HOWEVER...FEEL THE STORMS MOVING INTO THE INCREASING INSTABILITY ACROSS THE AREA THIS AFTERNOON WILL ENHANCE THEIR SEVERE POTENTIAL. OTHER POINTS OF CONCERN WILL BE WITH THE EXPECTED THUNDERSTORM COMPLEX OVER MN TONIGHT...AND THEN THE ANTICIPATED CONVECTION TO DEVELOP ALONG THE SURFACE FRONT ON WED. IN ADDITION TO THE INCREASING SEVERE WEATHER RISK...THE POTENTIAL FOR HEAVY RAINS IS A CONCERN. THE MAIN THREAT MAY BE TONIGHT...AS THE WEST TO EAST BOUNDARY WILL LEAD TO TRAINING THUNDERSTORMS. STRONG LIFT INTO AND NORTH OF THE FRONT...WITH APPRECIABLE MOISTURE TO TAP INTO...COULD LEAD TO HEAVY RAINFALL AND SIGNIFICANT AMOUNTS. ITS BEEN RELATIVELY DRY ACROSS THE FORECAST AREA THOUGH...WHICH WOULD HELP MITIGATE THE FLOODING POTENTIAL IF THIS HEAVY RAIN SCENARIO DEVELOPS. STILL...ITS SOMETHING TO BE AWARE OF AND PAID ATTENTION TO. IN ADDITION...THE PCPN CHANCES WILL LINGER THROUGH THE REST OF THE WORK WEEK...SO HEAVY RAINS OVER THE NEXT COUPLE DAYS COULD LEAD TO THE THREAT FOR WIDESPREAD FLOODING FROM MORE SHOWERS/STORMS TOWARD THE END OF THE WORK WEEK. IN A NUTSHELL...A VERY ACTIVE WEATHER PATTERN TO DEAL WITH...WITH SHOWER AND STORM CHANCES EVERYDAY. CONFIDENCE ON WHERE/WHEN AND HOW MUCH WILL FALL IS HELD DOWN SOMEWHAT BY THE MODEL DIFFERENCES...BUT FEEL THE HIGHEST THREAT WILL LIE ACROSS THE NORTHERN PART OF THE FORECAST AREA. FEEL SEVERE WEATHER IS ALSO PROBABLE OVER THE NEXT COUPLE DAYS. .LONG TERM...FRIDAY THROUGH MONDAY SOME DIFFERENCES IN THE TIMING AND PLACEMENT OF VARIOUS SHORTWAVE TROUGHS AND SFC BOUNDARIES...BUT THE OVERALL PICTURE OF THE EXTENDED MODELS IS VERY SIMILAR. THE SOUTHWEST FLOW LOOKS TO CONTINUE THROUGH THE WEEKEND...WHICH SHIFT TO A MORE ZONAL PATTERN FOR NEXT WEEK. THE SFC FRONT WOULD LINGER ACROSS THE REGION THIS WEEKEND AS A RESULT...HAVING NO IMPETUS TO PUSH EAST...AND ACT AS A FOCUS FOR PCPN PRODUCTION. EXTENDED MODELS FINALLY NUDGE THE FRONT EAST AND WEST OF THE START OF THE NEW WORK WEEK...AS ANOTHER 500 MB TROUGH DRIVES ALONG THE CANADIAN/US BORDER. THE EXTENDED GFS IS QUICKER WITH THIS FEATURE COMPARED TO THE DGEX. DON/T FAVOR ONE SOLUTION OVER THE OTHER AT THIS TIME...BUT BOTH WOULD BRING MORE PCPN CHANCES FOR MONDAY REGARDLESS. OVERALL...A WET AND ACTIVE PATTERN SHOULD CONTINUE...WITH TEMPERATURES COOLER...BUT SEASONABLE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RIECK
Hazardous weather outlook, Jun 7, 9:12 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 912 AM CDT TUE JUN 7 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-081100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 912 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...SOUTHWEST AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF THUNDERSTORMS THAT MOVED OUT OF THE NORTHERN PLAINS WILL TRACK OVER PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN THIS MORNING. A FEW OF THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. LATER TODAY...THUNDERSTORMS ARE LIKELY TO RE-FIRE ALONG AN EAST-WEST FRONTAL BOUNDARY ACROSS THE AREA. STRONG INSTABILITY ALONG WITH FAVORABLE WIND SHEAR THROUGH THE ATMOSPHERE WILL LIKELY LEAD TO SOME SEVERE THUNDERSTORM DEVELOPMENT AGAIN BY THIS AFTERNOON...LASTING INTO THE EVENING HOURS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES NEAR THE BOUNDARY WILL ALSO POSSIBLE. A COMPLEX OF STORMS FROM THE NORTHERN PLAINS MAY MOVE INTO THE AREA LATE TONIGHT. ALTHOUGH INSTABILITIES WILL BE WEAKER...SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...A COLD FRONT WILL APPROACH THE AREA FROM THE WEST. WITH A PERSISTENT SOUTHERLY FLOW...AMPLE MOISTURE...STRONG INSTABILITIES AND FAVORABLE WINDS ALOFT WILL ONCE AGAIN BE IN PLACE ACROSS THE AREA. THUNDERSTORMS SHOULD DEVELOP AHEAD OF THE APPROACHING FRONT AND WITH THE FAVORABLE ATMOSPHERIC PARAMETERS... SOME STORMS WILL LIKELY REACH SEVERE LEVELS. WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. THE FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE UPPER MISSISSIPPI RIVER VALLEY THROUGH MUCH OF THIS WEEK. AS LOW PRESSURE SYSTEMS MOVE ALONG THIS FRONT...ROUNDS OF THUNDERSTORMS WILL DEVELOP ACROSS THE AREA. THE WINDS ALOFT WILL LIKELY FAVOR THE DEVELOPMENT OF SOME SEVERE THUNDERSTORMS...BUT THE TIMING AND LOCATION OF THESE STORMS IS UNCERTAIN AT THIS TIME. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THESE THREATS...FLOODING MAY BECOME A CONCERN AS REPEATED RAINS FALL ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RABERDING/DAS
In the hours before
Local storm report, Jun 7, 9:15 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
915 AM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM HAIL 3 N ROCHESTER 44.06N 92.48W
06/07/2005 1.00 INCH OLMSTED MN LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL FOR ABOUT 5 MINUTES AT HWY 52
AND 55TH ST
0905 AM HAIL 2 N ROCHESTER 44.04N 92.48W
06/07/2005 1.00 INCH OLMSTED MN TRAINED SPOTTER
0904 AM HAIL 3 NW ROCHESTER 44.04N 92.52W
06/07/2005 0.75 INCH OLMSTED MN LAW ENFORCEMENT
0906 AM HAIL 4 SSE ORONOCO 44.11N 92.51W
06/07/2005 1.00 INCH OLMSTED MN LAW ENFORCEMENT
&&
MWLocal storm report, Jun 7, 9:32 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
932 AM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM HAIL 1 N ROCHESTER AIRPORT 43.92N 92.50W
06/07/2005 0.50 INCH OLMSTED MN LAW ENFORCEMENT
0932 AM HAIL 2 W OSTRANDER 43.61N 92.47W
06/07/2005 0.75 INCH MOWER MN EMERGENCY MNGR
&&
MWLocal storm report, Jun 7, 10:01 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1001 AM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HAIL MAZEPPA 44.27N 92.54W
06/07/2005 0.50 INCH WABASHA MN EMERGENCY MNGR
&&
MWThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:09 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 46 min |
| Jun 7, 2:35 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 50 min |
| Jun 7, 5:05 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 55 min |
| Jun 7, 5:27 PM CDT | Tornado Warning | ARX | Jackson | 63 min |
| Jun 7, 9:06 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 54 min |
| Jun 7, 9:21 AM CDT | Severe Thunderstorm Warning | ARX | Mower | 18 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.